Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS Midland/Odessa, TX

January 16, 2026Eddy County, Lea County, New Mexico; 19 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Jan 16, 2026, 12:22 AM MST for Eddy County, Lea County, New Mexico; 19 counties in Texas. It took effect at Jan 16, 2026, 5:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2026, 12:22 AM MST (07:22 UTC)
In effect from
Jan 16, 2026, 5:00 AM MST
Expired
Jan 16, 2026, 11:00 AM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 20 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2026-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2026-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2875 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS74 KMAF 160722
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1222 AM MST Fri Jan 16 2026

NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800-
/O.NEW.KMAF.WI.Y.0002.260116T1200Z-260116T1800Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton-
Reagan-
Including the cities of Seminole, Eunice, Lovington, Odessa,
Hobbs, Stanton, Rankin, Big Lake, Andrews, Lamesa, Garden City,
Tatum, McCamey, Colorado City, Jal, Big Spring, Midland, Snyder,
and Gail
1222 AM MST Fri Jan 16 2026 /122 AM CST Fri Jan 16 2026/

...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 AM MST 
/NOON CST/ THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected.

* WHERE...Portions of southeast New Mexico and western Texas.

* WHEN...From 5 AM MST /6 AM CST/ to 11 AM MST /noon CST/ this 
  morning.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$

Greening
4 follow-up statements
440 
WWUS74 KMAF 161019
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
319 AM MST Fri Jan 16 2026

NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800-
/O.CON.KMAF.WI.Y.0002.260116T1200Z-260116T1800Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton-
Reagan-
Including the cities of Jal, McCamey, Eunice, Seminole, Garden
City, Lamesa, Midland, Andrews, Hobbs, Gail, Colorado City, Big
Spring, Odessa, Rankin, Tatum, Stanton, Big Lake, Snyder, and
Lovington
319 AM MST Fri Jan 16 2026 /419 AM CST Fri Jan 16 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS 
MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast New Mexico and western Texas.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$

Greening
810 
WWUS74 KMAF 161348
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
648 AM MST Fri Jan 16 2026

NMZ028-TXZ059-060-067-068-075-274-161800-
/O.EXA.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/
Eddy County Plains-Loving-Winkler-Ward-Crane-Pecos-Reeves County
Plains-
Including the cities of Pecos, Fort Stockton, Mentone, Monahans,
Artesia, Crane, Carlsbad, Kermit, and Carlsbad Caverns NP
648 AM MST Fri Jan 16 2026 /748 AM CST Fri Jan 16 2026/

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Pecos, Crane, 
  Loving, Ward, and Winkler Counties, and Reeves County Plains.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800-
/O.CON.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton-
Reagan-
Including the cities of Snyder, Big Spring, Stanton, Odessa,
Garden City, Eunice, McCamey, Colorado City, Lovington, Seminole,
Hobbs, Gail, Rankin, Lamesa, Andrews, Midland, Jal, Big Lake, and
Tatum
648 AM MST Fri Jan 16 2026 /748 AM CST Fri Jan 16 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS 
MORNING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of southeast New Mexico and western Texas.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$

Lamberson
413 
WWUS74 KMAF 161354 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Midland/Odessa TX
654 AM MST Fri Jan 16 2026

NMZ028-TXZ059-060-067-068-075-274-161800-
/O.COR.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/
Eddy County Plains-Loving-Winkler-Ward-Crane-Pecos-Reeves County
Plains-
Including the cities of Pecos, Fort Stockton, Mentone, Monahans,
Artesia, Crane, Carlsbad, Kermit, and Carlsbad Caverns NP
654 AM MST Fri Jan 16 2026 /754 AM CST Fri Jan 16 2026/

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Pecos, Crane, 
  Loving, Ward, and Winkler Counties, and Reeves County Plains.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800-
/O.COR.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton-
Reagan-
Including the cities of Snyder, Big Spring, Stanton, Odessa,
Garden City, Eunice, McCamey, Colorado City, Lovington, Seminole,
Hobbs, Gail, Rankin, Lamesa, Andrews, Midland, Jal, Big Lake, and
Tatum
654 AM MST Fri Jan 16 2026 /754 AM CST Fri Jan 16 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS 
MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast New Mexico and western Texas.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lamberson
212 
WWUS74 KMAF 161758
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1058 AM MST Fri Jan 16 2026

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-274-161900-
/O.EXP.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Reeves County Plains-
Including the cities of Snyder, Crane, Carlsbad, Carlsbad Caverns
NP, Big Spring, Stanton, Odessa, Mentone, Garden City, Eunice,
McCamey, Colorado City, Fort Stockton, Lovington, Seminole,
Hobbs, Artesia, Gail, Pecos, Rankin, Lamesa, Monahans, Andrews,
Midland, Jal, Big Lake, Kermit, and Tatum
1058 AM MST Fri Jan 16 2026 /1158 AM CST Fri Jan 16 2026/

...WIND ADVISORY WILL EXPIRE AT 11 AM MST /NOON CST/ THIS MORNING...

The threat of strong winds has ended, therefore, the Wind Advisory 
will expire. Breezy northerly and northeasterly winds (15-25 mph 
sustained with gusts up to 30 mph) will continue until late this 
afternoon.

$$

Lamberson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:44 PM MST, 2 hours 38 minutes earlier. Its key messages:

  • Updated at 1043 PM CST Thu Jan 15 2026
  • A series of cold fronts pass through West Texas and Southeast New Mexico into next week, resulting in a roller coaster of temperatures.
  • Sunday morning will be the coldest of the forecast with widespread 20s and teens.
  • The only opportunity for precipitation will be a slight chance of rain showers Tuesday/Tuesday evening in the Presidio Valley and Big Bend Area.
Area forecast discussion, Jan 15, 9:44 PM MST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1044 PM CST Thu Jan 15 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1043 PM CST Thu Jan 15 2026

- A series of cold fronts pass through West Texas and Southeast
  New Mexico into next week, resulting in a roller coaster of
  temperatures.

- Sunday morning will be the coldest of the forecast with
  widespread 20s and teens.

- The only opportunity for precipitation will be a slight chance
  of rain showers Tuesday/Tuesday evening in the Presidio Valley
  and Big Bend Area.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 1223 PM CST Thu Jan 15 2026

Upper level troughing currently extends across the eastern half of
the CONUS. Northwesterly flow looks to reside over our region
through the duration of the short term period. Warm conditions today
turn much colder this weekend. This courtesy of a pair of shortwaves
embedded within the larger trough dropping down from Canada. At the
surface, the same lee trough that aided in today's warmth produces a
low pressure system. This swings a cold front down across the
Panhandle and into our area Friday morning. Ahead of the front,
southwest winds tonight yield lows in the 30s to low 40s. No
precipitation is expected with this system, though northwesterly
winds will be breezy most of the day, mainly within the Permian
Basin. Temperatures Friday are forecast to top out in the 50s for
most, with 60s in our southernmost counties. High pressure behind
the front allows winds to taper down Friday night, as temperatures
dip into the 20s to low 30s.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 1223 PM CST Thu Jan 15 2026

The long term forecast will be marked by a series of cold fronts
that will keep temperatures near to below normal this weekend and
into early next week. The first arrives early Saturday and looks to
keep highs in the 40s across the Permian Basin and southeast New
Mexico and lows well into the 20s Saturday night. No precipitation
is expected with this front. Temperatures rebound towards normal
(50s and 60s) on Sunday and dip into the 30s for most that night.
The next front arrives on Monday and will keep temperatures in the
40s and 50s for most, but there remains uncertainty as to where
front settles across the region. The colder weather hangs on through
Tuesday and at the same time, guidance shows low (10-20%)chances for
precipitation across Big Bend. Precipitation chances quickly
decrease by Tuesday night. Temperatures rebound towards or above
normal through the middle of next week with dry conditions.

-Stickney

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Thu Jan 15 2026

VFR conditions throughout TAF period. Southwest winds shifting to
northwest 08Z-12Z tonight, then becoming north/northeast 14Z-18Z
Friday. Winds become gusty 25 to 30 knots for terminals over
central and eastern Permian Basin into Lea County in the wake of a
cold front passage during this time frame, with gusts 15 to 20
knots elsewhere. Winds decrease below 15 knots and become
east/southeast 20Z-00Z into end of period Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               37  55  26  47 /   0   0   0   0
Carlsbad                 39  56  29  51 /   0   0   0   0
Dryden                   41  65  33  57 /   0   0   0   0
Fort Stockton            43  58  33  57 /   0   0   0   0
Guadalupe Pass           38  51  31  48 /   0   0   0   0
Hobbs                    37  54  26  47 /   0   0   0   0
Marfa                    31  59  22  58 /   0   0   0   0
Midland Intl Airport     39  55  29  48 /   0   0   0   0
Odessa                   40  55  29  49 /   0   0   0   0
Wink                     37  56  29  51 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....93
AVIATION...94

Nearby

Wind Advisories in Texas, 2026Wind Advisories in New Mexico, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.